MAUDE Adverse Event Report: DEPUY MITEK LLC US FASTIN RC 5.0 W/OCORD W/NDLS; SCREW, FIXATION, BONE

DEPUY MITEK LLC US FASTIN RC 5.0 W/OCORD W/NDLS; SCREW, FIXATION, BONE
Catalog Number 222991
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was not returned to j&j medtech orthopaedics, however a photo was provided for evaluation.Visual inspection of the returned photo found that the anchor is deformed.Sutures are impregnated with biological matter.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the fastin rc 5.0 w/ocord w/ndls would have contributed to the complained device issue.Based on the investigation findings, the root cause is traced to procedural variables, such handling of the device or product interaction during procedure; it is not unreasonable that hard bone surface may was encountered during insertion besides axial misalignment may occurred, therefore the screw was deformed.As per the instructions for use.The anchor is screwed directly into the bone without pre-drilling.Twist the fastin rc inserter clockwise until anchor is below the surface of the bone; two depth marks are provided on the shaft as a reference.The two longitudinal dashed lines at the distal end of the inserter indicate the position of the suture limbs as they are positioned through the distal suture eyelet of the anchor.The two longitudinal solid lines at the distal end of the inserter indicate the position of the suture limbs as they are positioned through the proximal suture eyelet of the anchor.The fastin rc can be passed directly through soft tissue when tissue quality is appropriate, or directly into the prepared bone.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during a total hip replacement the fastin rc 5.0 w/ocord w/ndls device anchor was bent, removed the anchor from patient.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the tip of the anchor deformed and the sutures impregnated with biological matter.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the fastin rc 5.0 w/ocord w/ndls would have contributed to the complained device issue.Based on the investigation findings, the root cause is traced to procedural variables, such handling of the device or product interaction during procedure.It is not unreasonable that hard bone surface may was encountered during insertion besides axial misalignment may occurred, therefore the screw was deformed.As per the instructions for use.The anchor is screwed directly into the bone without pre-drilling.Twist the fastin rc inserter clockwise until anchor is below the surface of the bone; two depth marks are provided on the shaft as a reference.The two longitudinal dashed lines at the distal end of the inserter indicate the position of the suture limbs as they are positioned through the distal suture eyelet of the anchor.The two longitudinal solid lines at the distal end of the inserter indicate the position of the suture limbs as they are positioned through the proximal suture eyelet of the anchor.The fastin rc can be passed directly through soft tissue when tissue quality is appropriate, or directly into the prepared bone.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: there was no non-conformances regarding this lot.

Brand Name
FASTIN RC 5.0 W/OCORD W/NDLS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21967170
Report Number1221934-2025-01639
Device Sequence Number18173488
Product Code HWC
UDI-Device Identifier10886705008698
UDI-Public(01)10886705008698(10)214L000(17)260731
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060664
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number222991
Device Lot Number214L000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer06/12/2025
06/17/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date06/13/2025
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown